Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 6, 2021, 3:56 AM EST. It took effect at Feb 6, 2021, 10:00 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:56 AM EST (08:56 UTC)
- In effect from
- Feb 6, 2021, 10:00 PM EST
- Expired
- Feb 8, 2021, 2:00 PM EST
- In force
- 40 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
064 WHUS72 KMHX 060856 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 356 AM EST Sat Feb 6 2021 AMZ152-154-062100- /O.CAN.KMHX.SC.Y.0015.000000T0000Z-210206T1500Z/ /O.NEW.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... * WHAT...North to Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-062100- /O.CAN.KMHX.SC.Y.0015.000000T0000Z-210206T1200Z/ /O.NEW.KMHX.SC.Y.0016.210207T0500Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest to North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From midnight tonight to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-062100- /O.NEW.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... * WHAT...North to Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-062100- /O.NEW.KMHX.SC.Y.0016.210207T1700Z-210207T2300Z/ Pamlico Sound- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 11
10 follow-up statements
014 WHUS72 KMHX 061638 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1138 AM EST Sat Feb 6 2021 AMZ150-152-154-070445- /O.CON.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1138 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... * WHAT...North to Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-070445- /O.CON.KMHX.SC.Y.0016.210207T0500Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1138 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest to North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From midnight tonight to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-070445- /O.CON.KMHX.SC.Y.0016.210207T1700Z-210207T2300Z/ Pamlico Sound- 1138 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
036 WHUS72 KMHX 062015 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 315 PM EST Sat Feb 6 2021 AMZ156-158-070815- /O.EXT.KMHX.SC.Y.0016.210207T0300Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 315 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 10 PM this evening to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-154-070815- /O.CON.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 315 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with occasional gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-070815- /O.CON.KMHX.SC.Y.0016.210207T1700Z-210207T2300Z/ Pamlico Sound- 315 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
961 WHUS72 KMHX 070326 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1026 PM EST Sat Feb 6 2021 AMZ150-152-154-071530- /O.CON.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1026 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with occasional gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-071530- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1026 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 10 PM this evening to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-071530- /O.CON.KMHX.SC.Y.0016.210207T1700Z-210207T2300Z/ Pamlico Sound- 1026 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
438 WHUS72 KMHX 071644 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1144 AM EST Sun Feb 7 2021 AMZ131-230-231-072200- /O.EXB.KMHX.SC.Y.0016.000000T0000Z-210207T2200Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 1144 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-080000- /O.EXT.KMHX.SC.Y.0016.210207T1644Z-210208T0000Z/ Pamlico Sound- 1144 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with a brief period of gusts up to 35 kt early this afternoon and very rough waters. * WHERE...Pamlico Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-154-080445- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1144 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...North winds 20 to 30 kt. A brief period of gusts up to 40 kt this afternoon. Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-080445- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1144 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 20 to 30 kt with occasional gusts up to 35 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
994 WHUS72 KMHX 072006 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 306 PM EST Sun Feb 7 2021 AMZ135-080100- /O.EXT.KMHX.SC.Y.0016.000000T0000Z-210208T0100Z/ Pamlico Sound- 306 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Pamlico Sound. * WHEN...Until 8 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-231-080100- /O.EXT.KMHX.SC.Y.0016.000000T0000Z-210208T0100Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 306 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...Until 8 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152-154-080815- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 306 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with occasional gusts up to 35 kt and seas 6 to 9 ft. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-080500- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 306 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
741 WHUS72 KMHX 080024 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 724 PM EST Sun Feb 7 2021 AMZ131-135-230-231-080130- /O.CAN.KMHX.SC.Y.0016.000000T0000Z-210208T0100Z/ Alligator River-Pamlico Sound-Albemarle Sound- Croatan and Roanoke Sounds- 724 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-152-154-081230- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 724 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 ft. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-080500- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 724 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
129 WHUS72 KMHX 080301 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1001 PM EST Sun Feb 7 2021 AMZ156-158-080415- /O.CAN.KMHX.SC.Y.0016.000000T0000Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1001 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-152-154-081515- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1001 PM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...North winds 15 to 20 knots with gusts to 25 knots, and seas 5 to 8 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
501 WHUS72 KMHX 080814 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 314 AM EST Mon Feb 8 2021 AMZ150-152-154-081500- /O.CON.KMHX.SC.Y.0016.000000T0000Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 314 AM EST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
271 WHUS72 KMHX 081500 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1000 AM EST Mon Feb 8 2021 AMZ150-152-154-081900- /O.EXT.KMHX.SC.Y.0016.000000T0000Z-210208T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1000 AM EST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Lingering large seas of 4 to 6 feet. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Through early this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
830 WHUS72 KMHX 081915 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 215 PM EST Mon Feb 8 2021 AMZ150-152-154-082015- /O.EXP.KMHX.SC.Y.0016.000000T0000Z-210208T1900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 215 PM EST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Seas have subsided below 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 1:11 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 6, 1:11 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
111 AM EST Sat Feb 6 2021
.SYNOPSIS...
Cold front will stall off the Southeast coast Saturday. Another
coastal low will move along our Sunday and Sunday night. High
pressure briefly builds into the area Monday with unsettled
weather possible across the area for the middle to latter half
of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1 AM Saturday...Infrared satellite indicates widespread
mid and high level clouds across the region in the wake of the
cold front. Temperatures should start a more steady drop in the
next couple of hours as somewhat lower dewpoints start to spread
eastward toward the coast. Overall, no major adjustments needed
to the current forecast.
&&
.SHORT TERM /SUNDAY THROUGH 6 AM SUNDAY/...
As of of 950 Friday...Lowered high temps a few degrees across
the southern tier given expected aftn cloud cover. Otherwise, no
changes to the prev disc.
Surface high pressure will be centered over the area tomorrow
morning, while the cold front will be stalled well south of the
area. Expect, sunny skies in the morning with in an increase of
clouds by the afternoon as the high slides and a robust
shortwave trough pushes into the lower Miss River Valley with
low pressure developing across the northern Gulf of Mexico. The
Hi-Res models continue to agree with light rain showers to
develop across the southern counties during the mid to late
afternoon, but it may take some time for the column to moisten
as drier air may continue to linger across the area. Expect
highs in upper 40s to low 50s across the area.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
As of 315 AM Friday...Broad cyclonic flow prevails across much
of the CONUS keeping an active pattern across the region through
the long term.
Saturday night through Sunday...The shortwave pushes across the
Southeast Saturday night with the surface low quickly lifting
along the offshore frontal boundary to just off Cape Hatteras by
12z Sunday. Precip chances increase through the evening with
favorable upper level jet dynamics and strong isentropic lift
maximized after midnight. There is a slight chance for p-type
issues across the northwest sections at the onset of precip in
the evening into the early morning hours Sunday but by the time
the lower levels become saturated a pronounced warm nose will be
developing aloft bringing an end to the threat of winter wx.
Confidence is not high enough to include any winter precip in
the forecast at this time but if it does occur, impacts are
expected to be very limited. The low will quickly pull away from
the area with most guidance pushing the rain offshore by the
afternoon but lingering moisture may keep skies mainly cloudy
through the afternoon. Guidance has increased rainfall amounts
with this system with around 0.75-1.00 inches possible.
Monday through Thursday...Drier air and subsidence develop
Monday as high pressure builds in from the north, however the
high quickly pushes offshore Monday night with southerly return
flow developing Tuesday bringing a nice but brief warm up with
temps expected in the 60s. A progressive pattern will prevail
mid to late with with near zonal flow aloft however guidance has
diverged a bit with timing and track of a series of systems that
will track across the Southeast leading to below normal
confidence in the forecast next week. For example, the
operational 00z/05 ECMWF brings a rather robust system across
the area Tuesday with a cold front pushing well south of the
area Tuesday night with high pressure building into the area
Wednesday and Thursday while the GFS/CMC is weaker with the
first system and the front stalling closer to the coast with a
series of weak systems pushing across the area Wednesday and
Thursday. Will follow closely to NBM/WPC guidance keeping slight
chance to chance PoPs through the latter half of the extended
period.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 06Z Sunday/...
As of 105 AM Saturday...Widespread mid clouds will dominate the
area skies through much of the day as weak high pressure builds
across eastern NC. Deeper moisture starts to move back in later
in the afternoon and early evening as front lifts back north.
Ceiling drop to MVFR with some light rain by around 00z, then
drop further to IFR after midnight as rain becomes steady into
early Sunday morning.
Long Term /Saturday through Tuesday/...
As of 430 AM Thursday...High pressure briefly builds into the
area Saturday with VFR conditions expected but another system
is expected to impact the area Saturday night into Sunday with
another round of sub-VFR conditions possible. High pressure
builds into the are Monday with VFR conditions expected. Rain
chances increase Tuesday and could see periods of sub-VFR
conditions possible.
&&
.MARINE...
Short Term /Tonight and Saturday/...
As of 110 AM Saturday...Latest trend show winds/seas dropping
quickly and SCA conditions are quite marginal now. Will likely
drop the remaining SCA on the next update. Expect northerly
winds 5-10 kts tomorrow morning, becoming ENE 10-15 kts by the
afternoon. Seas will become 3-5 ft by tomorrow mid-morning and
continue to subside to 3-4 ft by early evening.
Long Term /Saturday through Tuesday/...
As of 5 AM Friday...High pressure across the area Saturday will
slide offshore Saturday night with area of low pressure lifting
along the coast after midnight. Lingering SCA across the central
waters Saturday morning should quickly end with seas dropping
below 6 ft. Winds increase Saturday night and Sunday as an area
of low pressure lifts across the offshore waters and could see
a period of SCA conditions across the waters. The low lifts
away from the area late Sunday with high pressure building in
Monday bringing better boating conditions. Another system is
expected to impact the area Tuesday or Tuesday night but
guidance is not in best agreement with the strength. Stronger
guidance suggest a period of SCA conditions may return on
Tuesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for AMZ152-
154.
Small Craft Advisory until 7 AM EST this morning for AMZ156-
158.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...BM
LONG TERM...SK
AVIATION...CTC/SK/ML
MARINE...CTC/SK/BMHazardous weather outlook, Feb 5, 10:02 PM EST, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1002 PM EST Fri Feb 5 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-070315- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 1002 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.